Have Medical Questions? Ask a Doctor Online!
Hi there,This is Dr Basu, experienced Internal Medicine Specialist.I am here to address your concerns and provide great service.
Thick and sticky stool suggest less water in the stool and also increased surface tension in the stool. Medication side effect is a common cause. Diuretics can cause this for example. You should increase fluid intake. Increase fiber intake --fruits, vegetables, whole grains, oatmeal for example. A fiber based stool softener like Metamucil may be useful. Solace or decussate capsules also help to reduce stickiness over time. Dry mouth also should improve with increased fluid intake. Artificial saliva substitutes also will be helpful. Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).Please bookmark my profile for fast, reliable authentic answers!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/
I could not edit my earlier reply. Miralax is another option which helps by increasing water content in the stool. I meant Colace or Docusate capsules.